Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Singularities and group actions


Author: Peter Orlik
Journal: Bull. Amer. Math. Soc. 1 (1979), 703-720
MSC (1970): Primary 57E25; Secondary 57D45, 14D05
DOI: https://doi.org/10.1090/S0273-0979-1979-14643-3
MathSciNet review: 537624
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. N. A'Campo, Le groupe de monodromie du déploiement des singularités isolées de courbes planes, Math. Ann. 213 (1975), 1-32. MR 377108
  • 2. V. I. Arnold, The cohomology of the ring of the colored braid group, Math. Notes Acad. Sci. USSR 5 (1969), 138-140. MR 242196
  • 3. V. I. Arnold, Normal forms for functions near degenerate critical points, the Weyl groups A, Functional Anal. Appl. 6 (1972), 254-272. MR 356124
  • 4. V. I. Arnold, Critical points of smooth functions, Proc. Internat. Congr. Math. 1 (1974), 19-39. MR 431217
  • 5. V. I. Arnold, Local normal forms of functions, Invent. Math. 35 (1976), 87-109. MR 467795
  • 6. M. F. Atiyah and R. Bott, A Lefschetz fixed point formula for elliptic complexes: II. Applications, Ann. of Math. (2) 88 (1968), 451-491. MR 232406
  • 7. G. E. Bredon, Examples of differentiate group actions, Topology 3 (1965), 115-122. MR 205273
  • 8. G. E. Bredon, Regular O(n)-manifolds, suspension of knots, and knot periodicity, Bull. Amer. Math. Soc. 79 (1973), 87-91. MR 310901
  • 9. E. Brieskorn, Beispiele zur Differentialtopologie von Singularitäten, Invent. Math. 2 (1966), 1-14. MR 206972
  • 10. E. Brieskorn, Singular elements of semi-simple algebraic groups, Actes, Congrés Internat. Math. 2 (1970), 279-284. MR 437798
  • 11. E. Brieskorn, Sur les groupes de tresses, Sém. Bourbaki 401 (1971).
  • 12. E. Brieskorn, Die Monodromie der isolierten Singularitäten von Hyperflächen, Manuscripta Math. 2 (1970), 103-161. MR 267607
  • 13. J. Carrell and D. Lieberman, Holomorphic vector fields and Kaehler manifolds, Invent Math. 21 (1973), 303-309. MR 326010
  • 14. James B. Carrell and Andrew John Sommese, Some topological aspects of 𝐶* actions on compact Kaehler manifolds, Comment. Math. Helv. 54 (1979), no. 4, 567–582. MR 552677, https://doi.org/10.1007/BF02566293
  • 15. James B. Carrell and Andrew John Sommese, 𝑆𝐿(2,𝐶) actions on compact Kaehler manifolds, Trans. Amer. Math. Soc. 276 (1983), no. 1, 165–179. MR 684500, https://doi.org/10.1090/S0002-9947-1983-0684500-X
  • 16. P. Conner and F. Raymond, Holomorphic Seifert fibering, Lecture Notes in Math., vol. 299, Springer-Verlag, Berlin and New York, 1972, pp. 124-204. MR 590802
  • 17. P. Deligne, Les immeubles des groupes de tresses, Invent. Math. 17 (1972), 273-302. MR 422673
  • 18. J. A. Dieudonné and J. B. Carrell, Invariant theory, old and new, Academic Press, New York, 1971. MR 279102
  • 19. I. V. Dolgachev, Automorphic forms and quasihomogeneous singularities, Functional Anal. Appl. 9 (1975), 149-151. MR 568895
  • 20. I. V. Dolgachev, Automorphic forms and weighted homogeneous polynomials (preprint).
  • 21. I. V. Dolgachev, Weighted projective varieties (preprint).
  • 22. A. H. Durfee, Foliations of odd-dimensional spheres, Ann. of Math. (2) 96 (1972), 407-411. MR 319212
  • 23. Alan H. Durfee, Fifteen characterizations of rational double points and simple critical points, Enseign. Math. (2) 25 (1979), no. 1-2, 131–163. MR 543555
  • 24. A. H. Durfee and L. H. Kauffman, Periodicity of branched cyclic covers, Ann. of Math. (2) 218 (1975), 157-174. MR 385872
  • 25. G. Edmunds, On the orbit space of a weighted homogeneous hypersurface, Proc. London Math. Soc. 29 (1974), 684-698. MR 379891
  • 26. Luther Pfahler Eisenhart, Riemannian geometry, Princeton Landmarks in Mathematics, Princeton University Press, Princeton, NJ, 1997. Eighth printing; Princeton Paperbacks. MR 1487892
  • 27. D. Erle, Die quadratische Form eines Knotens und ein Satz über Knotenmannigfaltigkeiten, J. Reine Angew. Math. 236 (1969), 174-218. MR 248856
  • 28. R. Fricke and F. Klein, Vorlesungen über die Theorie der Automorphen Functionen, Leipzig, Teubner 1897, 1901, 1912.
  • 29. C. G. Gibson, K. Wirthmüller, A. A. du Plessis and E. J. N. Looijenga, Topological stability of smooth mappings, Lecture Notes in Math., vol. 552, Springer-Verlag, Berlin and New York, 1976. MR 436203
  • 30. C. H. Giffen, Smooth homotopy projective spaces, Bull. Amer. Math. Soc. 75 (1969), 509-513. MR 239607
  • 31. M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Springer-Verlag, Berlin and New York, 1973. MR 341518
  • 32. M. Golubitsky and D. Schaeffer, A theory for imperfect bifurcation via singularity theory, Comm. Pure Appl. Math. 32 (1979), no. 1, 21–98. MR 508917, https://doi.org/10.1002/cpa.3160320103
  • 33. V. V. Gorbatsevich, Three-dimensional homogeneous spaces, Sibirsk Mat. Ž. 18 (1977), 280-293. MR 478073
  • 34. G.-M. Greuel, Der Gauss-Manin-Zusammenhang isolierter Singularitäten von vollständigen Durchschnitten, Math. Ann. 214 (1975), 235-266. MR 396554
  • 35. H. A. Hamm, Lokale topologische Eigenschaften komplexer Räume, Math. Ann. 191 (1971), 235-252. MR 286143
  • 36. H. A. Hamm and Lê Dũng Tráng, Un théorème de Zariski du type de Lefschetz, Ann. Sci. École Norm. Sup. (4) 6 (1973), 317-355. MR 401755
  • 37. Gert-Martin Greuel and Helmut A. Hamm, Invarianten quasihomogener vollständiger Durchschnitte, Invent. Math. 49 (1978), no. 1, 67–86 (German). MR 511096, https://doi.org/10.1007/BF01399511
  • 38. M. Hazewinkel, W. Hesselink, D. Siersma and F. D. Veldkamp, The ubiquity of Coxeter-Dynkin diagrams, Nieuw Arch. Wisk. 25 (1977), 257-307. MR 491673
  • 39. M. W. Hirsch and J. Milnor, Some curious involutions of spheres, Bull. Amer. Math. Soc. 70 (1964), 372-377. MR 176479
  • 40. F. Hirzebruch, Singularities and exotic spheres, Sém. Bourbaki 314 (1966).
  • 41. W. Y. Hsiang, A survey of regularity theorems in differentiable compact transformation groups, Proc. Conf. on Transformation Groups, Springer-Verlag, Berlin and New York, 1968, 77-124. MR 256416
  • 42. K. Jänich, Differenzierbare Mannigfaltigkeiten mit Rand als Orbiträume differenzierbarer G-Mannigfaltigkeiten ohne Rand, Topology 5 (1966), 301-320. MR 202157
  • 43. L. H. Kauffman and W. D. Neumann, Products of knots, branched fibrations and sums of singularities, Topology 16 (1977), 369-393. MR 488073
  • 44. G. Kempf, F. Knudsen, D. Mumford and B. Saint-Donat, Toroidal embeddings. I, Lecture Notes in Math., vol. 339, Springer-Verlag, Berlin and New York, 1973. MR 335518
  • 45. F. Klein, Lectures on the Icosahedron and the Solution of Equations of the Fifth Degree, Dover 1956. (Original: Teubner, Leipzig, 1884). MR 80930
  • 46. A. G. Kushnirenko, Polyèdres de Newton et nombres de Milnor, Invent. Math. 32 (1976), 1-31. MR 419433
  • 47. K. Lamotke, Die Homologie isolierter Singularitäten, Math. Z. 143 (1975), 27-44. MR 390278
  • 48. H. B. Lawson, Jr., Codimension-one foliations of spheres, Ann. of Math. 94 (1971), 494-503. MR 287570
  • 49. S. Lie and F. Engel, Theorie der Transformationsgruppen. III, (Leipzig: Teubner 1893); reprinted New York: Chelsea 1970.
  • 50. E. Looijenga, On the semi-universal deformation of a simple-elliptic hypersurface singularity, Part II: the discriminant, Topology 17 (1978), 23-40. MR 492380
  • 51. J. Milnor, Singular points of complex hypersurfaces, Annals of Math. Studies, No. 61, Princeton Univ. Press, Princeton, N. J., 1968. MR 239612
  • 52. J. Milnor, On the 3-dimensional Brieskorn manifold M (p, q, r), Annals of Math. Studies no. 84, Princeton Univ. Press, Princeton, N. J., 1975, 175-225. MR 418127
  • 53. J. Milnor and P. Orlik, Isolated singularities defined by weighted homogeneous polynomials, Topology 9 (1970), 285-293. MR 293680
  • 54. W. D. Neumann, S1-actions and the α-invariant of their involutions, Bonn Math. Schr. 14 (1970). MR 317346
  • 55. W. D. Neumann, Brieskorn complete intersections and automorphic forms, Invent. Math. 42 (1977), 285-293. MR 463493
  • 56. M. Oka, On the homotopy types of hypersurfaces defined by weighted homogeneous polynomials, Topology 12 (1973), 19-32. MR 309950
  • 57. M. Oka, On the topology of the Newton boundary. II (generic weighted homogeneous singularity) (preprint). MR 309950
  • 58. P. Orlik and R. Randell, The monodromy of weighted homogeneous singularities, Invent. Math. 39 (1977), 199-211. MR 460320
  • 59. P. Orlik and L. Solomon, Singularities. II; Automorphisms of forms, Math. Ann. 231 (1978), 229-240. MR 476735
  • 60. Peter Orlik and Louis Solomon, Combinatorics and topology of complements of hyperplanes, Invent. Math. 56 (1980), no. 2, 167–189. MR 558866, https://doi.org/10.1007/BF01392549
  • 61. P. Orlik and P. Wagreich, Isolated singularities of algebraic surfaces with C*-action, Ann. of Math. (2) 93 (1971), 205-228. MR 284435
  • 62. P. Orlik and P. Wagreich, Singularities of algebraic surfaces with C*-action, Math. Ann. 193 (1971), 121-135. MR 292832
  • 63. P. Orlik and P. Wagreich, Algebraic surfaces with k*-action, Acta Math. 138 (1977), 45-81. MR 460342
  • 64. P. Orlik and P. Wagreich, (in preparation).
  • 65. V. P. Palamodov, Multiplicity of holomorphic mappings, Functional Anal. Appl. 1 (1967), 218-266. MR 236424
  • 66. T. Petrie, Free metacyclic group actions on homotopy spheres, Ann. of Math. (2) 94 (1971), 108-124. MR 293667
  • 67. F. Pham, Introduction a l'étude topologique des singularitiés de Landau, Memorial des Sciences Math. 164, Paris, 1967.
  • 68. H. Pinkham, Normal surface singularities with C*-action, Math. Ann. 227 (1977), 183-193. MR 432636
  • 69. H. Pinkham, Deformations of normal surface singularities with C*-action (preprint). MR 498543
  • 70. V. Poènaru, Singularités C en présence de symétrie, Lecture Notes in Math., vol. 510, Springer-Verlag, Berlin and New York, 1976.
  • 71. Proceedings of Liverpool Singularities-Symposium I, Lecture Notes in Math., vol. 192, Springer-Verlag, Berlin and New York, 1971.
  • 72. Proceedings of Liverpool Singularities-Symposium II, Lecture Notes in Math., vol. 209, Springer-Verlag, Berlin and New York, 1971.
  • 73. Algebraic geometry-Arcata 1974, edited by R. Hartshorne, Proc. Sympos. Pure Math., vol. 29, American Math. Soc., Providence, R. I., 1975. MR 360574
  • 74. R. Randell, The homology of generalized Brieskorn manifolds, Topology 14 (1975), 347-355. MR 413149
  • 75. R. Randell, Index invariants of orbit spaces, Math. Scand. 36 (1975), 263-270. MR 394696
  • 76. R. Randell, Quotients of complete intersections by C*-actions (preprint). MR 486614
  • 77. R. Randell, The Milnor number of isolated complete intersection singularities with C*-action (preprint).
  • 78. F. Raymond, Classification of the actions of the circle on 3-manifolds, Trans. Amer. Math. Soc. 131 (1968), 51-78. MR 219086
  • 79. F. Raymond and A. Vasquez, Closed 3-manifolds whose universal covering is a Lie group (In preparation).
  • 80. Real and complex singularities (Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo 1976), Sijthoff & Noordhoff, Alphen aan den Rijn, 1977.
  • 81. R. Schultz, Improved estimates for the degree of symmetry of certain homotopy spheres, Topology 10 (1971), 227-235. MR 283822
  • 82. M. Sebastiani and R. Thom, Un résultat sur la monodromie, Invent. Math. 13 (1971), 90-96. MR 293122
  • 83. Singularités à Cargèse, (Rencontre, 1972) Astérisque, Nos. 7 & 8, Soc. Math. France, Paris, 1973.
  • 84. Singularités d'applications différentiables (Séminaire, Plains-sur-Bex, 1975), Lecture Notes in Math., vol. 535, Springer-Verlag, Berlin and New York, 1976.
  • 85. P. Slodowy, Einfache Singularitäten und einfache algebraische Gruppen, Regensburger Math. Schriften 2 1978.
  • 86. Structural stability, the theory of catastrophes, and applications in the sciences (Proc. Conf. Battelle Seattle Res. Center, 1975), Lecture Notes in Math., vol. 525, Springer-Verlag, Berlin and New York, 1976. MR 515875
  • 87. W. Thurston, Existence of codimension-one foliations, Ann. of Math. (2) 104 (1976), 249-268. MR 425985
  • 88. A. N. Varchenko, Zeta-function of monodromy and Newton's diagram, Invent. Math. 37 (1976), 253-262. MR 424806
  • 89. P. Wagreich, Algebras of automatic forms with few generators (preprint).
  • 90. Philip Wagreich, Automorphic forms and singularities of complex surfaces, Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 3, 585–588. MR 526972, https://doi.org/10.1090/S0273-0979-1979-14636-6
  • 91. G. Wassermann, Stability of unfoldings, Lecture Notes in Math., vol. 393, Springer-Verlag, Berlin and New York, 1974. MR 410789
  • 92. A. E. R. Woodcock and T. Poston, A geometrical study of the elementary catastrophes, Lecture Notes in Math., vol. 373, Springer-Verlag, Berlin and New York, 1974.
  • 93. E. C. Zeeman, Catastrophe theory, Addison-Wesley, Reading, Mass., 1977. MR 474383

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 57E25, 57D45, 14D05

Retrieve articles in all journals with MSC (1970): 57E25, 57D45, 14D05


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1979-14643-3

American Mathematical Society